Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 9, 2002, 4:33 AM CST for Cleburne County, Faulkner County, Stone County, Arkansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2002, 4:33 AM CST (10:33 UTC)
- Expired
- Mar 9, 2002, 5:25 AM CST
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Cleburne County, AR, Faulkner County, AR, Stone County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 4:40 AM CST | Thunderstorm Wind 50 E | Countywide, AR | Numerous homes and businesses sustained roof damage across Stone County. |
| Mar 9, 5:15 AM CST | Thunderstorm Wind 50 E | Conway, AR | Thunderstorm winds damaged a large billboard south of Conway. |
| Mar 9, 5:20 AM CST | Thunderstorm Wind 50 E | Heber Spgs, AR | Thunderstorm winds blew down some large tree limbs. One car was damaged when some of the limbs fell on the vehicle. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 091033 SVRLIT ARC023-045-137-091125- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 432 AM CST SAT MAR 9 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN NORTH CENTRAL ARKANSAS CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS FAULKNER COUNTY IN CENTRAL ARKANSAS * UNTIL 525 AM CST * AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF MOUNTAIN VIEW TO 5 MILES SOUTHWEST OF MORRILTON...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MOUNTAIN VIEW AROUND 445 AM CST GUY AND GREERS FERRY AROUND 450 AM CST QUITMAN AROUND 455 AM CST HEBER SPRINGS AROUND 500 AM CST ENOLA AROUND 505 AM CST MOUNT VERNON AROUND 510 AM CST && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:14 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 9, 3:14 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 314 AM CST SAT MAR 9 2002 FORECAST CONCERNS: RAIN/SVR THREAT EARLY...TEMPS ALL PERIODS. CURRENTLY UNDER THE GUN WITH SVR WX THIS MRNG...SO THIS WILL BE BRIEF. FIRST AREA OF CONVECTION AFFECTING CNTRL AR ATTM...WITH SECOND LINE OF STORMS ASSOCIATED WITH FRONT NOW WORKING INTO WRN AR. TEMPS STILL RUNNING WELL INTO THE 60S AHEAD OF THE FRONT... WITH THE MERCURY FALLING QUICKLY INTO THE 30S AND 40S BEHIND FROPA. WITH LITTLE TIME TO LOOK AT MUCH OF THE MODEL DATA...WILL CONCENTRATE MAINLY IN FIRST PERIOD TRENDS FOR THIS FCST. BIGGEST CHALLENGE IS TRYING TO TIME FROPA ACROSS THE FA THIS MRNG AND WHAT THE TEMPS WILL DO TODAY. ATTM IT LOOKS LIKE COLD FRONT WILL PUSH INTO WRN ZONES BEFORE DAYBREAK...MOVE ACROSS CNTRL AR BETWEEN 12Z AND 15Z AND THEN OUT OF ERN AR BY AFTN. WILL KEEP CHC POPS IN FOR THIS MRNG MOST AREAS. MOST LOCATIONS WILL SEE HIGH TEMPS AT 12Z OR SHORTLY THEREAFTER THIS MRNG DEPENDING ON FROPA. WILL GO A BIT HIGHER THAN MOS FOR MAX TEMPS TODAY OVER ERN ZONES AND STAY CLOSE ELSEWHERE. EXPECT FALLING TEMPS THE REST OF THE DAY. WILL EXTEND WIND ADVY FOR ENTIRE AREA TODAY. HIGH PRESSURE BUILDS IN TONIGHT AND SUNDAY. EXPECT A DECENT COOLDOWN TNGT WITH MOST AREAS SEEING SUBFREEZING TEMPS. NEXT SYSTEM STILL ON TRACK TO AFFECT THE AREA LATER ON MONDAY INTO EARLY ON TUESDAY. NO CHANGES TO EXTENDED PLANNED. ..44.. .LZK... WIND ADVISORY TODAY ENTIRE FA. ARZ003>007-012>016-021>025- 030>034-037>047-052>057-062>069.
In the hours before
Local storm report, Mar 9, 1:22 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
122 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM WALDRON AR WIND DAMAGE
03/08/02 SCOTT TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1045 PM 1 S ST JOE AR WIND DAMAGE
03/08/02 SEARCY TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0105 AM DARDANELLE AR .75 INCH HAIL
03/09/02 YELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 AM RUSSELLVILLE AR .75 INCH HAIL
03/09/02 POPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
28Special weather statement, Mar 9, 1:35 AM CST, 2 hours 58 minutes before
ARZ003>007-012>016-021>025-030>033-037>045-052>056-091200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 135 AM CST SAT MAR 9 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM... A STRONG COLD FRONT WAS PUSHING THROUGH EASTERN OKLAHOMA EARLY THIS MORNING. ALONG THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED...WITH THE LINE ADVANCING QUICKLY TOWARD ARKANSAS. THERE WERE ALREADY SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT IN WESTERN ARKANSAS...WITH ISOLATED REPORTS OF SEVERE WEATHER. GIVEN THAT A SEVERE WEATHER REMAINS A THREAT ACROSS THE NATURAL STATE...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM. THE WATCH INCLUDES AREAS NORTH AND WEST OF HOPE...PINE BLUFF...NEWPORT AND PARAGOULD. STORMS THAT DEVELOP IN THE WATCH AREA WILL HAVE A TENDENCY TO MOVE QUICKLY...WITH A FAST MOVEMENT INCREASING THE POTENTIAL OF WIND DAMAGE. DIME SIZE HAIL OR LARGER MAY OCCUR AS WELL. PEOPLE ACROSS NORTHERN AND CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER EARLY THIS MORNING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:02 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
| Mar 8, 10:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 45 min |
| Mar 8, 10:26 PM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 49 min |
| Mar 8, 10:37 PM CST | Severe Thunderstorm Warning | LZK | Marion | 28 min |
| Mar 8, 10:51 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| Mar 8, 11:06 PM CST | Flash Flood Warning | LZK | Johnson, Logan | 114 min |
| Mar 9, 12:04 AM CST | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 41 min |
| Mar 9, 12:49 AM CST | Severe Thunderstorm Warning | LZK | Pope, Yell | 41 min |
| Mar 9, 1:52 AM CST | Tornado Warning | LZK | Van Buren | 23 min |
| Mar 9, 2:02 AM CST | Tornado Warning | LZK | Stone | 28 min |
| Mar 9, 2:28 AM CST | Tornado Warning | LZK | Izard | 32 min |
| Mar 9, 2:52 AM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Newton, Scott | 53 min |
| Mar 9, 3:10 AM CST | Severe Thunderstorm Warning | LZK | Polk | 35 min |
| Mar 9, 3:27 AM CST | Severe Thunderstorm Warning | LZK | Marion, Pope, Searcy | 48 min |
| Mar 9, 3:57 AM CST | Severe Thunderstorm Warning | LZK | Yell | 43 min |
| Mar 9, 4:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 55 min |
| Mar 9, 4:19 AM CST | Severe Thunderstorm Warning | LZK | Perry | 46 min |
| Mar 9, 4:41 AM CST | Severe Thunderstorm Warning | LZK | Garland, Saline | 49 min |
| Mar 9, 5:02 AM CST | Severe Thunderstorm Warning | LZK | Independence, Pulaski, White | 53 min |
| Mar 9, 5:25 AM CST | Severe Thunderstorm Warning | LZK | Lonoke | 55 min |
| Mar 9, 5:29 AM CST | Severe Thunderstorm Warning | LZK | Saline | 21 min |
| Mar 9, 5:57 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Prairie, Woodruff | 48 min |
| Mar 9, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.